Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2017, 2:19 AM CDT for Holt County, Rock County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2017, 2:19 AM CDT (07:19 UTC)
- Expired
- Apr 15, 2017, 2:42 AM CDT
- In force
- 23 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 2:20 AM CDT | HAIL 1 | 7 Sw Amelia, NE | MOST STONES THE SIZE OF NICKELS OR SMALLER, BUT THE OBSERVER STATED A FEW STONES WERE AS LARGE AS A QUARTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
261 WUUS53 KLBF 150719 SVRLBF NEC089-149-150800- /O.NEW.KLBF.SV.W.0015.170415T0719Z-170415T0800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 219 AM CDT SAT APR 15 2017 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Eastern Rock County in north central Nebraska... Southwestern Holt County in north central Nebraska... * Until 300 AM CDT * At 218 AM CDT, a severe thunderstorm was located 9 miles west of Amelia, or 29 miles north of Burwell, moving northeast at 20 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Amelia. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in North Platte. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4210 9907 4218 9929 4249 9914 4237 9882 TIME...MOT...LOC 0718Z 206DEG 20KT 4221 9914 HAIL...1.25IN WIND...<50MPH $$ Jacobs
2 follow-up statements
130 WWUS53 KLBF 150731 SVSLBF Severe Weather Statement National Weather Service North Platte NE 231 AM CDT SAT APR 15 2017 NEC089-149-150800- /O.CON.KLBF.SV.W.0015.000000T0000Z-170415T0800Z/ Rock NE-Holt NE- 231 AM CDT SAT APR 15 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR EASTERN ROCK AND SOUTHWESTERN HOLT COUNTIES... At 231 AM CDT, a severe thunderstorm was located 7 miles northwest of Amelia, or 26 miles southwest of O'neill, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Amelia. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in North Platte. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4210 9907 4218 9929 4249 9914 4237 9882 TIME...MOT...LOC 0731Z 206DEG 20KT 4228 9910 HAIL...1.00IN WIND...<50MPH $$ Jacobs
444
WWUS53 KLBF 150742
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
242 AM CDT SAT APR 15 2017
NEC089-149-150752-
/O.CAN.KLBF.SV.W.0015.000000T0000Z-170415T0800Z/
Rock NE-Holt NE-
242 AM CDT SAT APR 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK AND SOUTHWESTERN
HOLT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4210 9907 4218 9929 4249 9914 4237 9882
TIME...MOT...LOC 0740Z 206DEG 20KT 4234 9906
$$
JacobsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 11:26 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 14, 11:26 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1126 PM CDT Fri Apr 14 2017 .SHORT TERM...(This evening through Saturday) Issued at 338 PM CDT Fri Apr 14 2017 Thunderstorms are expected to become scattered near and north of Interstate 80 tonight. Discrete storms will be possible early this evening east of a line from Hayes Center through North Platte and Callaway, with a few storms capable of large hail and damaging wind gusts. A dryline bulge is forecast to push into southern Hayes and Frontier County by early evening with a warm front just to the north. The latest runs of the HRRR and RAP models are in similar agreement with this location. Other isolated storms may develop along a surface trough across the western Sandhills early evening. As the boundary layer cools, the surface based storms will diminish or move east of the forecast area. Elevated storms will then develop northward as the evening progresses. Storms should become more numerous as a low level jet develops across our southeastern and eastern zones, and a cold front across the northwest pushes southeast overnight. With storm motion only 10 kts to the east and northeast, locally heavy rainfall may occur. The higher chances for showers and storms overnight will be east of a line from Broken Bow, Thedford and Ainsworth. The elevated storms will still be capable of nickel size hail and gusty winds along with locally heavy rainfall. Lingering showers possible Saturday morning in the northeast, otherwise the remainder of the weekend looks dry. Highs Saturday will be cooler behind the Pacific cold front from the mid 60s northwest to around 70 southeast. Elevated fire weather condition to develop Saturday afternoon across the southeast panhandle into southwest Nebraska with relative humidity falling to 15-20 percent and northwest winds gusting to around 20 mph. .LONG TERM...(Saturday night through Friday) Issued at 338 PM CDT Fri Apr 14 2017 Slightly warmer Sunday near 70 with light southerly winds increasing to 5 to 15 mph in the afternoon. Sunday night, the upper flow remains zonal with a weak cold front across the area. An increase mid mid level moisture and a weak disturbance will bring a chance for showers, followed by a stronger and deeper upper trough approaching and moving across Monday afternoon and Monday night. A surge of Gulf moisture into the region with weak instability and mid level lapse rates near 7.5 c/km, thunderstorms are possible. Models agree on an organized thunderstorms complex tracking across the Dakotas into north central and central Nebraska overnight. Another upper trough cross the area Tuesday night into Wednesday providing another chance for showers and a few thunderstorms. Off and on shower chances Wednesday night through Friday, as a trough and closed low tracks into the Four Corners Region. Medium range models consensus is for much of the showers and thunderstorms to be focused from Kansas southward on Friday, with some chance that model could trend northward and bring higher chances to Western Nebraska. Highs remain above normal Monday and Tuesday in the upper 60s to lower 70s. Forecast highs in the 60s Wednesday and Thursday, then mid to upper 50s Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1125 PM CDT Fri Apr 14 2017 For the KLBF terminal: Expect mid level clouds overnight with ceilings ranging from 8000 to 10000 FT AGL. Skies will clear on Saturday. For the KVTN terminal: There will be a threat for thunderstorms through 9z Saturday. Ceilings overnight will range from 7000 to 10000 FT AGL. Skies scatter out Saturday morning with cigs ranging from 9000 to 20000 FT AGL. Skies will clear out on Saturday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Apr 14, 11:43 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1143 PM CDT Fri Apr 14 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-160445- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1143 PM CDT Fri Apr 14 2017 /1043 PM MDT Fri Apr 14 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...REST OF TONIGHT. Thunderstorms will be possible along and north of Interstate 80 overnight. Though the severe threat is low, heavy rain will be possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Elevated fire weather conditions are expected Saturday afternoon west of Ellsworth to Hayes Center as northwest winds up to 20 mph will combine with afternoon humidity between 15 to 20 percent. Thunderstorms are possible Monday afternoon and Monday night. The threat for severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of southwest and central Nebraska this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Apr 14, 11:16 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1116 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 7 W BURWELL 41.78N 99.27W
04/14/2017 E1.00 INCH LOUP NE FIRE DEPT/RESCUE
0933 PM HAIL 2 E SARGENT 41.64N 99.33W
04/14/2017 M1.25 INCH CUSTER NE PUBLIC
0944 PM HAIL 18 SSE BROKEN BOW 41.16N 99.51W
04/14/2017 M1.25 INCH CUSTER NE PUBLIC
1046 PM HAIL 17 NE BROKEN BOW 41.58N 99.41W
04/14/2017 M1.25 INCH CUSTER NE FIRE DEPT/RESCUE
&&
SNIVELYSpecial weather statement, Apr 14, 11:22 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
1122 PM CDT FRI APR 14 2017
NEZ038-150515-
Custer NE-
1122 PM CDT FRI APR 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL
1215 AM CDT...
At 1122 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sargent, or 14 miles south of Taylor, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sargent, Comstock, Round Valley, Divide Hill, Wescott and Big Oak
Canyon.
This includes Highway 183 between mile markers 103 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
central Nebraska.
LAT...LON 4147 9939 4156 9961 4174 9942 4174 9921
4156 9921
TIME...MOT...LOC 0422Z 232DEG 19KT 4156 9943
SnivelySpecial weather statement, Apr 15, 12:17 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
1217 AM CDT SAT APR 15 2017
NEZ027>029-038-150600-
Wheeler NE-Loup NE-Custer NE-Garfield NE-
1217 AM CDT SAT APR 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...GARFIELD...
NORTHEASTERN CUSTER...SOUTHEASTERN BLAINE AND SOUTHWESTERN WHEELER
COUNTIES UNTIL 100 AM CDT...
At 1217 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ericson to 6 miles east of Taylor to near
Merna. Movement was north at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burwell, Taylor, Sargent, Merna, Ericson, Victoria Springs State
Recreation Area, Calamus Reservoir State Recreation Area, Lillian,
Walworth, Virginia Smith Dam, Hannamon Bayou Campground, Kent
Diversion Dam State Wildlife Management Area, Homestead Knolls
Campground, Nunda Shoal Campground, Deverre, Divide Hill, Gates,
Valley View Flat Campground and Gables.
This includes the following highways...
Highway 183 between mile markers 115 and 132.
Highway 2 between mile markers 261 and 268.
Highway 92 between mile markers 269 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4174 9921 4168 9922 4167 9927 4145 9986
4169 9983 4174 9972 4174 9969 4176 9968
4196 9925 4198 9867 4174 9865
TIME...MOT...LOC 0517Z 182DEG 8KT 4177 9879 4174 9927 4151 9981
ButtlerSpecial weather statement, Apr 15, 12:39 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
1239 AM CDT SAT APR 15 2017
NEZ037-059-150645-
Lincoln NE-Logan NE-
1239 AM CDT SAT APR 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHEASTERN LOGAN COUNTIES UNTIL 145 AM CDT...
At 1239 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stapleton to near North Platte Airport to
near Lake Maloney State Recreation Area. Movement was east at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
North Platte, Stapleton, Maxwell, Gandy, Lake Maloney State
Recreation Area, North Platte Airport, Logan and Keith.
This includes the following highways...
Highway 92 between mile markers 226 and 245.
Interstate 80 in Nebraska between mile markers 176 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4150 10025 4119 10028 4100 10062 4101 10097
4116 10071 4148 10056
TIME...MOT...LOC 0539Z 264DEG 10KT 4144 10051 4117 10063 4107 10081
ButtlerSpecial weather statement, Apr 15, 1:44 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
144 AM CDT SAT APR 15 2017
NEZ027-038-150730-
Loup NE-Custer NE-
144 AM CDT SAT APR 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...NORTHEASTERN
CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 230 AM CDT...
At 144 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Victoria Springs State
Recreation Area to near Merna. Movement was east at 30 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Broken Bow, Taylor, Sargent, Merna, Victoria Springs State Recreation
Area, Weissert, Lillian, Milburn, Round Valley, Walworth, Divide Hill
and Gates.
This includes the following highways...
Highway 183 between mile markers 105 and 126.
Highway 2 between mile markers 260 and 282.
Highway 92 between mile markers 266 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4137 9944 4137 9997 4174 9978 4174 9969
4179 9968 4182 9925
TIME...MOT...LOC 0644Z 269DEG 21KT 4172 9972 4145 9986
ButtlerSpecial weather statement, Apr 15, 1:54 AM CDT, 25 minutes before
Special Weather Statement National Weather Service North Platte NE 154 AM CDT SAT APR 15 2017 NEZ009-010-027-028-150800- Loup NE-Holt NE-Garfield NE-Rock NE- 154 AM CDT SAT APR 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN LOUP...NORTHWESTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES UNTIL 300 AM CDT... At 153 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Calamus Reservoir State Recreation Area, or 18 miles north of Burwell, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Amelia and Carson Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4197 9914 4207 9934 4246 9917 4227 9868 TIME...MOT...LOC 0653Z 213DEG 21KT 4203 9923 Jacobs
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:44 PM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Apr 14, 8:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
| Apr 14, 8:22 PM CDT | Special Weather Statement | LBF | Garfield | 38 min |
| Apr 14, 8:48 PM CDT | Special Weather Statement | LBF | Custer | 42 min |
| Apr 14, 8:50 PM CDT | Special Weather Statement | LBF | Loup | 40 min |
| Apr 14, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 59 min |
| Apr 14, 9:17 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Apr 14, 9:28 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Apr 14, 9:39 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Apr 14, 10:00 PM CDT | Special Weather Statement | LBF | Valley | 30 min |
| Apr 14, 10:04 PM CDT | Special Weather Statement | LBF | Garden | 41 min |
| Apr 14, 10:12 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Apr 14, 10:13 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Apr 14, 10:26 PM CDT | Special Weather Statement | LBF | Custer | 49 min |
| Apr 14, 10:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Apr 14, 11:22 PM CDT | Special Weather Statement | LBF | Loup | 53 min |
| Apr 15, 12:17 AM CDT | Special Weather Statement | LBF | Garfield | 43 min |
| Apr 15, 12:39 AM CDT | Special Weather Statement | LBF | Lincoln | 66 min |
| Apr 15, 1:05 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 40 min |
| Apr 15, 1:22 AM CDT | Areal Flood Advisory | LBF | Custer, Loup | 5 hr |
| Apr 15, 1:44 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Apr 15, 1:54 AM CDT | Special Weather Statement | LBF | Holt | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.